Endocrinol Metab > Volume 25(3); 2010 > Article
Endocrinology and Metabolism 2010;25(3):217-220.
DOI: https://doi.org/10.3803/EnM.2010.25.3.217    Published online September 1, 2010.
Spontaneous Hypoglycemia due to Insulin Antibody after Insulin Treatment of Diabetic Ketoacidosis.
Jin Ook Chung, Dong Hyeok Cho, Dong Jin Chung, Min Young Chung
Department of Internal Medicine, Chonnam National University Medical School, Gwangju, Korea. mychung@chonnam.ac.kr
Abstract
Hypoglycemia in diabetic patients is usually caused by excessive exogenous insulin or the administration of an insulin secretagogue relative to the prevailing glucose concentration. Thus, the clinical manifestations of hypoglycemia are usually not observed in diabetic patients after either insulin or an oral hypoglycemic agent is discontinued. In contrast, diabetic ketoacidosis results from relative or absolute insulin deficiency. Although about 40% of diabetic patients who inject human insulin have insulin antibodies, these antibodies seldom significantly affect the glycemic control. It has not been reported in the literature that insulin antibody in the setting of human insulin therapy is associated with diabetic ketoacidosis and subsequent hypoglycemia. We describe here a rare case of spontaneous hypoglycemia due to insulin antibody after the improvement of diabetic ketoacidosis in a patient with type 2 diabetes mellitus and who had been treated with human insulin.
Key Words: Diabetes mellitus, Hypoglycemia, Insulin antibody


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2022 by Korean Endocrine Society.

Developed in M2PI